MAUDE Adverse Event Report: ARTHREX, INC. FOREFOOT IB IMPLANT SYS, PEEK; BONE FIXATION SCREW/PLATE

ARTHREX, INC. FOREFOOT IB IMPLANT SYS, PEEK; BONE FIXATION SCREW/PLATE
Model Number FOREFOOT IB IMPLANT SYS, PEEK
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
On 10/07/2021, it was reported by a sales representative via e-mail that when the surgeon was trying to place the 3mm x 8mm tenodesis screw from kit ar-1530p-cp, into the dorsal side of the metatarsal and phalanx of the patient, the screws would not release from the driver.The surgeon tried to pull the screw off of the driver and placing it gently back on prior to inserting it, but was unable.This was discovered during use in a forefoot ib procedure on (b)(6) 2021.The case was completed by using 2 swivelocks instead of the tenodesis screws from the kit.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.Visual evaluation identified that the screw would not release from the driver.However, without the return of the device, further investigation cannot be performed.The most likely cause for the reported failure can be attributed to user error of the device due to over-torquing the screws during insertion.

Brand Name
FOREFOOT IB IMPLANT SYS, PEEK
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19444684
Report Number1220246-2024-04664
Device Sequence Number7165172
Product Code HWC
UDI-Device Identifier00888867242081
UDI-Public00888867242081
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberFOREFOOT IB IMPLANT SYS, PEEK
Device Catalogue NumberAR-1530P-CP
Device Lot Number13355089
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2021
Initial Report FDA Received Date06/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown